# SDR G1IA201806220362

- Difficulty date: June 20, 2018
- Submitted: July 2, 2018
- Operation: Air carrier
- Aircraft: N362FW
- Make and model: Lear 35A
- Aircraft serial: 35362
- Aircraft time: 17,405 hours, 13,503 cycles
- Engine: Hnywl TFE73120
- Engine time: 1,867 hours, 13,381 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part serial: P74944
- Condition: Leaking
- Location: Rt Engine
- Part time: 16,995 hours, 13,247 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

SMOKE WAS NOTICED AFTER TAKEOFF AND GREW WORSE DURING CLIMB.  THE CABIN APPEARED TO HAVE A SIGNIFICANT AMOUNT OF SMOKE AND THE MEDICS NOTIFIED US THAT IT WAS VERY HOT IN THE BACK.  WENT THROUGH THE MEMORY ITEMS AND RAN THE SMOKE IN THE COCKPIT CHECKLIST, DECLARED AN EMERGENCY AND RETURNED TO DEPARTURE. MAINTENANCE INSPECTED, RAN AND OPERATIONALLY CHECK MULTIPLE AIRCRAFT SYSTEMS AND HAVE ISOLATED THE PROBLEM TO THE RT ENGINE.   IT WAS DETERMINED THE LT ENGINE HAD AN INTERNAL CARBON SEAL LEAKING OIL REPLACEED THE NR 4 & 5 SEALS.  MAINTENANCE REPLACED THE LT ENGINE, PERFORMED MULTIPLE SUCCESSFUL GROUND RUNS AND A SATISFACTORY OPERATIONAL CHECK FLIGHT.
